MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300; LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED

STRYKER-ENDOSCOPY LAKELAND 5300; LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED
Model Number 2D5ST
Medical Device Problem Codes Degraded (1153); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the case upon insertion, plastic fragments broke off the end of the trocar and entered the patient's abdomen.The 5 mm reprocessed trocar and introducer had pieces of the introducer splinter/fracture off while attempting to introduce it into the abdomen.As reported, most of the larger pieces were retrieved and there were some small ones that could not be obtained.There is a theoretical risk of foreign body reaction in the future.There was no other patient injury or medical intervention reported and the extended procedure time reported was 10 minutes to obtain all the pieces as well as introduce a new trocar.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device, the spring-loaded blade was able to deploy through the shield exposing the blade.The blade revealed fragments of the shield.Upon a higher magnification of the shield, the shield revealed deterioration, (material failure, wear) of the yellow obturator shield.The blade tip had fragments of the shield attached to it.The device inspection indicated that the complaint was confirmed for the reported failure mode.A review of the dhr supports that the device met all inspections and test criteria prior to release from stryker.The reported event could be attributed to: excessive force applied.Contact with hard object or other improper handling.Insufficient structural integrity.The instructions for use (ifu) state: damage to the instrument can lead to patient injuries.Always inspect instrument carefully for overall integrity before use.Do not use excessive force.Careful handling of instruments is necessary to avoid damage or breakage.Inspect the instruments for any damage.Do not use the instrument if any damage is noted.Return the instrument and packaging to stryker sustainability solutions if it is not in acceptable condition for surgery.A comprehensive understanding of the principles and techniques involved in laser, electrosurgical, and ultrasonic procedures is essential to avoid shock and burn hazards to both patient and medical personnel and damage to the device or other medical instruments.The reported event will continue to be monitored through post-market surveillance.

Brand Name
NA
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
arsalan rizvi
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key23834256
Report Number0001056128-2025-00090
Device Sequence Number12032179
Product Code NLM
UDI-Device Identifier00885825017255
UDI-Public00885825017255
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K201511
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2D5ST
Device Catalogue Number2D5ST
Device Lot Number16977747
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2025
Initial Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown